Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 272, NWS Lincoln, IL

August 23, 2000DeWitt County, Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2000, 7:15 PM CDT for DeWitt County, Logan County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 23, 2000, 7:15 PM CDT (00:15 UTC)
Expired
Aug 23, 2000, 8:15 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties DeWitt County, IL, Logan County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 240016
SVRSPI
ILC039-107-240115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT WED AUG 23 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE WITT COUNTY IN CENTRAL ILLINOIS
  LOGAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 815 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ATLANTA...OR ABOUT 15 MILES SOUTHWEST OF
  BLOOMINGTON...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATLANTA
  LINCOLN
  WAYNESVILLE
  BEASON
  WAPELLA
  KENNEY
  CLINTON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAWD ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4029 8888 4029 8926 4032 8962 4008 8945
          4007 8875

HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:50 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 23, 2:50 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT WED AUG 23 2000

FCST CHALLENGE WILL BE PRECIP TONIGHT.  WITH FRONTAL BNDRY SITTING
ACRS NRN CWA AND PLENTY OF LOW LVL MSTR TO THE SOUTH...TSTMS SEEM TO
BE A GOOD BET.  THE PROBLEM COMES FROM JUST WHERE IT WILL INITIATE.
NO LOW LEVEL FORCING BULLSEYES TO MAKE LIFE EASY...SO WILL HAVE TO
GO WITH CURRENT CONVECTIVE TRENDS WHICH WOULD SUGGEST SCEN IA WHERE
SFC BASED LI RUNS INTO THE MINUS 10 RANGE (PER MSAS).  NORMAL
PROPAGATION WOULD CARRY THE BULK OF THE CONVECTION ACRS THE SRN HALF
OF THE CWA THIS EVENING.  THE NRN HALF SHOULD SEE SOMEWHAT LESS OF A
THREAT...BUT WILL STILL CARRY SIGINIFICANT POPS.  TSTMS MAY LINGER
IN SERN CWA AFTER MIDNIGHT...BUT SHOULD NO LONGER BE A THREAT BY
MORNING.  STILL PLAN TO CARRY LOW POPS TMRW IN SE DUE TO PROXIMITY
OF FRONT.

COMBINATION OF LIGHT WINDS AND WET GROUND MAY PROVE FAVORABLE FOR
FOG OVERNIGHT.

FRONT APPEARS TO LOSE IDENTITY AS IT SAGS SWD ON THU...AND HIGH PRES
NEVER REALLY ESTABLISHES ITSELF INTO CWA.  AS A RESULT...WOULD NOT
XPCT MUCH THREAT OF PRECIP NOR MUCH COOLER TEMPS.  ETA 2M TEMPS
STILL RUN INTO THE UPPER 80S ON THU...WITH DWPTS HOVERING ARND 70.

PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 067/086 065/085 067 51611
PIA BB 066/084 063/083 066 51511
DEC BB 067/086 064/084 067 51611
CMI BB 066/085 062/084 066 51511
MTO EB 068/085 064/085 067 51611
LWV EB 070/087 067/086 069 51631

.ILX...NONE.

HEDGES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:37 PM CDTSevere Thunderstorm WarningILXMorgan53 min
Aug 23, 9:47 PM CDTSevere Thunderstorm WarningILXLawrence, Richland43 min
Aug 23, 10:04 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon26 min
Aug 23, 10:17 PM CDTFlash Flood WarningILXLawrence, Richland3 hr
Aug 24, 12:17 AM CDTSevere Thunderstorm WarningILXClay43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.